MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ EXK¿ DNA-3; CLINICAL SAMPLE CONCENTRATOR

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ EXK¿ DNA-3; CLINICAL SAMPLE CONCENTRATOR
Catalog Number 442821
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using kit bd max exk dna-3 usa discrepant results were obtained for c.Auris.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max exk dna-3 usa kit (ref.442821) lot 4194213 was performed by the review of manufacturing records, analysis of customer¿s data and the verification of complaints history.Review of manufacturing records of the bd max exk dna-3 usa kit indicated that the lot 4194213 was manufactured according to specifications and met performance requirements.Customer reported discrepant results between two bd max¿ instruments (ct3122 and ct3158) when using the bd max¿ exk¿ dna-3 kit in combination with their c.Auris assay.Customer provided the two databases from bd max¿ instruments ct3122 and ct3158 for investigation.Analysis of database from both bd max¿ instruments revealed one sample with a positive result in run #48 on bd max¿ instrument ct3122 (position b8) and a negative result in run #37 on bd max¿ instrument ct3158 (position b8).Manual pcr curve adjudication was performed and revealed a true amplification for this sample on both runs in 585/630 excitation/emission channel.The sample tested on bd max¿ instrument ct3122 obtained an amplification with a ct of 27, while the same sample tested on bd max¿ instrument ct3158 obtained late and low amplification with a ct around 38.Customer udp is set to give a positive result when the amplification ct is equal or lower than 28.Curve analysis in 680/715 excitation/emission channel revealed late amplification of the spc target for the sample tested on bd max¿ instrument ct3158.Nevertheless, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a bd reagent issue based on the analysis of the complaints received for discrepant results on bd max exk dna-3 usa kit lot 4194213.The root cause was not identified.However, specimen at or near the assay limit of detection (lod), or specimen-associated inhibition, are the most likely causes to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.

Brand Name
BD MAX¿ EXK¿ DNA-3
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22021913
Report Number3007420875-2025-00075
Device Sequence Number9485008
Product Code JJH
UDI-Device Identifier00382904428211
UDI-Public(01)00382904428211(11)240712(17)260110(10)4194213
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/10/2026
Device Catalogue Number442821
Device Lot Number4194213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown